Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
155 Doctors are Online

Hypothyroid symptoms. Fatigue, appetite loss, weight gain. Taken thyroid function test. Can hypothyroid still persist?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
Hi, I have some symptoms of hypothyroid. For which my doctor suggested me to take a Thyroid Function Test. My TSH, Free T3 and Free T4 levels are normal in that. Is there any chance that i am still suffering from Hypothyroid?
Following are the symptoms i am noticing from last couple years.
Fatigue
Loss of Focus
Lost Appetite
Weight gain (I always have been overweight so cant say exactly)
Intolerance to cold weather
Weight does not go down even if i am excercising
Posted Mon, 21 May 2012 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Rahul Tawde 19 hours later
Dear,
The symptoms you have noted are non specific and occur in patients even without thyroid problem. I regularly see patients with similar complaints who do not have any thyroid dysfunction on testing. So bottom-line is that these are nonspecific symptoms for which only symptomatic treatment can be offered.

It’s very unlikely that you have hypothyroidism. Even then, to be on a safer side you can recheck thyroid profile from a different lab. If it is normal you can then periodically check thyroid profile once in 6 months to 1 year.

Weight loss is not an easy thing it requires concerted efforts from dietary, physical activity and lifestyle point of view. You can consult your physician for possible consideration for anti obesity drugs. This is an independent problem unrelated to hypothyroidism.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor